Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On the amenability of partial and enveloping actions


Authors: Fernando Abadie and Laura Martí Pérez
Journal: Proc. Amer. Math. Soc. 137 (2009), 3689-3693
MSC (2000): Primary 46L55
DOI: https://doi.org/10.1090/S0002-9939-09-09998-5
Published electronically: June 11, 2009
MathSciNet review: 2529875
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that a partial action is amenable if and only if so is its Morita enveloping action. As applications we prove that any partial representation of a discrete group is positive definite, and we extend a result of Zeller-Meier concerning the amenability of discrete groups and the existence of invariant states to partial actions.


References [Enhancements On Off] (What's this?)

  • 1. Fernando Abadie, Enveloping actions and Takai duality for partial actions, J. Funct. Anal. 197 (2003), 14-67. MR 1957674 (2004c:46130)
  • 2. Fernando Abadie, Applications of ternary rings to $ C^*$-algebras and locally $ C^*$-algebras, preprint, 2007.
  • 3. Ruy Exel, Amenability for Fell bundles, J. Reine Angew. Math. 492 (1997), 41-73. MR 1488064 (99a:46131)
  • 4. Ruy Exel, Chi-Keung Ng, Approximation property of $ C\sp *$-algebraic bundles, Math. Proc. Cambridge Philos. Soc. 132 (2002), no. 3, 509-522. MR 1891686 (2002k:46189)
  • 5. J. M. Fell, R. S. Doran, Representations of *-algebras, locally compact groups, and Banach *-algebraic bundles, Pure and Applied Mathematics, vol. 126, Academic Press, 1988. MR 0936629 (90c:46002)
  • 6. Laura Martí, Condiciones de promediabilidad en fibrados de Fell, Master's Thesis, Universidad de la República, Montevideo, Uruguay, 2006.
  • 7. G. Zeller-Meier, Produits croisés d'une $ C^*$-algèbre par un groupe d'automorphismes, J. Math. Pures et Appl., IX Sér., 47 (1968), 101-239. MR 0241994 (39:3329)
  • 8. H. H. Zettl, A characterization of ternary rings of operators, Advances in Math. 48 (1983), 117-143. MR 700979 (84h:46093)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 46L55

Retrieve articles in all journals with MSC (2000): 46L55


Additional Information

Fernando Abadie
Affiliation: Centro de Matemática, Facultad de Ciencias, Universidad de la República, Iguá 4225, 11400, Montevideo, Uruguay
Email: fabadie@cmat.edu.uy

Laura Martí Pérez
Affiliation: Centro de Matemática, Facultad de Ciencias, Universidad de la República, Iguá 4225, 11400, Montevideo, Uruguay – and – Department of Pure Mathematics, University of Waterloo, Waterloo, Ontario, Canada, N2L 3G1
Email: lau@cmat.edu.uy, lrmarti@uwaterloo.ca

DOI: https://doi.org/10.1090/S0002-9939-09-09998-5
Received by editor(s): December 10, 2007
Published electronically: June 11, 2009
Communicated by: Marius Junge
Article copyright: © Copyright 2009 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society